Advertisement

3D Mappings by Generalized Joukowski Transformations

  • Carla Cruz
  • M. I. Falcão
  • H. R. Malonek
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6784)

Abstract

The classical Joukowski transformation plays an important role in different applications of conformal mappings, in particular in the study of flows around the so-called Joukowski airfoils. In the 1980s H. Haruki and M. Barran studied generalized Joukowski transformations of higher order in the complex plane from the view point of functional equations. The aim of our contribution is to study the analogue of those generalized Joukowski transformations in Euclidean spaces of arbitrary higher dimension by methods of hypercomplex analysis. They reveal new insights in the use of generalized holomorphic functions as tools for quasi-conformal mappings. The computational experiences focus on 3D-mappings of order 2 and their properties and visualizations for different geometric configurations, but our approach is not restricted neither with respect to the dimension nor to the order.

Keywords

Generalized Joukowski transformation quasi-conformal mappings hypercomplex differentiable functions 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Barran, M., Hakuri, H.: On two new functional equations for generalized Joukowski transformations. Annales Polon. Math. 56, 79–85 (1991)MathSciNetGoogle Scholar
  2. 2.
    Bock, S., Falcão, M.I., Gürlebeck, K., Malonek, H.: A 3-Dimensional Bergman Kernel Method with Applications to Rectangular Domains. Journal of Computational and Applied Mathematics 189, 67–79 (2006)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Brackx, F., Delanghe, R., Sommen, F.: Clifford Analysis. Pitman, London (1982)zbMATHGoogle Scholar
  4. 4.
    Cruz, J., Falcão, M.I., Malonek, H.: 3D-mappings and their approximation by series of powers of a small parameter. In: Gürlebeck, K., Könke, C. (eds.) Proc. 17th Int. Conf. on Appl. of Comp. Science and Math., in Architecture and Civil Engineering, Weimar, 10 p. (2006)Google Scholar
  5. 5.
    De Almeida, R., Malonek, H.R.: On a Higher Dimensional Analogue of the Joukowski Transformation. In: 6th International Conference on Numerical Analysis and Applied Mathematics, AIP Conf. Proc., Melville, NY, vol. 1048, pp. 630–633 (2008)Google Scholar
  6. 6.
    De Almeida, R., Malonek, H.R.: A note on a generalized Joukowski transformation. Applied Mathematics Letters 23, 1174–1178 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Falcão, M.I., Malonek, H.R.: Generalized exponentials through Appell sets in ℝn + 1 and Bessel functions. In: 5th International Conference on Numerical Analysis and Applied Mathematics, AIP Conf. Proc., Melville, NY, vol. 936, pp. 738–741 (2007)Google Scholar
  8. 8.
    Gürlebeck, K., Habetha, K., Spröessig, W.: Holomorphic Functions in the plane and n-dimensional space. Birkäuser, Boston (2008)Google Scholar
  9. 9.
    Gürlebeck, K., Malonek, H.: A hypercomplex derivative of monogenic functions in ℝn + 1 and its applications. Complex Variables, Theory Appl. 39, 199–228 (1999)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Gürlebeck, K., Morais, J.: Geometric characterization of M-conformal mappings. In: Proc. 3rd Intern. Conf. on Appl. of Geometric Algebras in Computer Science and Engineering AGACSE, 17 p. (2008)Google Scholar
  11. 11.
    Gürlebeck, K., Morais, J.: On mapping properties of monogenic functions, CUBO A Mathematical Journal 11(1), 73–100 (2009)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Gürlebeck, K., Morais, J.: Local properties of monogenic mappings, AIP Conference Proceedings, Numerical analysis and applied mathematics. In: 7th International Conference on Numerical Analysis and Applied Mathematics, AIP Conf. Proc., Melville, NY, vol. 1168, pp. 797–800 (2009)Google Scholar
  13. 13.
    Haruki, H.: A new functional equation characterizing generalized Joukowski transformations. Aequationes Math. 32(2-3), 327–335 (1987)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Kythe, P.K.: Computational Conformal Mapping. Birkhäuser, Basel (1998)CrossRefzbMATHGoogle Scholar
  15. 15.
    Kober, H.: Dictionary of Conformal Representations. Dover Publications, New York (1957)zbMATHGoogle Scholar
  16. 16.
    Malonek, H.: A new hypercomplex structure of the euclidean space ℝm + 1 and the concept of hypercomplex differentiability. Complex Variables, Theory Appl. 14, 25–33 (1990)CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Malonek, H.: Contributions to a geometric function theory in higher dimensions by Clifford analysis methods: monogenic functions and M-conformal mappings. In: Brackx, F., Chisholm, J.S.R., Souček, V. (eds.) Clifford Analysis and Its Applications, pp. 213–222. Kluwer, Dordrecht (2001)CrossRefGoogle Scholar
  18. 18.
    Malonek, H.: Selected topics in hypercomplex function theory. In: Eriksson, S.-L. (ed.) Clifford Algebras and Potential Theory, Report Series 7, University of Joensuu, pp. 111–150 (2004)Google Scholar
  19. 19.
    Malonek, H., Falcão, M.I.: 3D-mappings by means of monogenic functions and their approximation. Math. Methods Appl. Sci. 33, 423–430 (2010)zbMATHMathSciNetGoogle Scholar
  20. 20.
    Väisälä, J.: Lectures on n-dimensional quasiconformal mappings. Lecture Notes in Mathematics, vol. 229. Springer, Berlin (1971)zbMATHGoogle Scholar
  21. 21.
    Aircraft configurations and Wing design, http://en.wikipedia.org/wiki/Blended_wing_body

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Carla Cruz
    • 1
  • M. I. Falcão
    • 2
  • H. R. Malonek
    • 1
  1. 1.Departamento de MatemáticaUniversidade de AveiroPortugal
  2. 2.Departamento de Matemática e AplicaçõesUniversidade do MinhoPortugal

Personalised recommendations